MAUDE Adverse Event Report: Thoratec Corporation HEARTMATE®, MOBILE POWER UNIT, N/A; Ventricular (Assist) Bypass

Thoratec Corporation HEARTMATE®, MOBILE POWER UNIT, N/A; Ventricular (Assist) Bypass
Model Number 107754
Medical Device Problem Codes Disconnection (1171); Electrical Power Problem (2925); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that log files were submitted.Upon review, log files captured a cluster of power cable disconnect, low power hazard, and no external power alarms on (b)(6) 2026.This was caused by power to the mobile power unit (mpu) being briefly interrupted.There was no interruption in pump support during these events and the emergency backup battery was used.The mechanical circulatory support (mcs) equipment appeared to be operating as intended.On (b)(6) 2026, additional log files were submitted.Upon review, the event log captured power cable disconnect, low power hazard, and no external power alarms while connected to the mobile power unit (mpu) on (b)(6) 2026 at 07:42.The alarms appeared to have resolved when the mpu regained power.
 
Additional Manufacturer Narrative
Section d4: device serial number was not provided, and manufacture date cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a no external power alarm was confirmed via the provided log file.The log file captured a no external power alarm on (b)(6) 2026 while the mobile power unit (mpu) was in use.The alarm appeared to have been caused by a loss of ac power, as the voltage within both power cables steadily decreased leading up to the alarm.The alarm resolved within a few seconds when power was restored to the system, and the pump operated as intended throughout the data.The mpu (serial number unknown) was not returned for analysis.Questions regarding the event were asked multiple times, and no responses were received.The root cause of the reported event was unable to be conclusively determined through this analysis.The serial number of the mobile power unit was not provided.The current revisions of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 left ventricular assist system (lvas) ifu and the heartmate 3 lvas patient handbook are currently available.The heartmate 3 patient handbook under section 5 ¿alarms and troubleshooting¿ and heartmate 3 instructions for use, under section 7 ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including the no external power, power cable disconnect, and low voltage hazard alarm conditions, and the actions to take if the alarms cannot be resolved.Subsection ¿what not to do: driveline and cables¿ informs the user to check the mobile power unit (mpu) patient cable for twisting, kinking, or bending which could cause damage to the wires inside.This section informs the user not to ¿twist, kink, or sharply bend the mobile power unit patient cable¿ and states ¿if the driveline or cables become twisted, kinked, or bent, carefully unravel and straighten¿.The heartmate 3 patient handbook and heartmate 3 ifu under section 3, entitled ¿powering the system¿, describes the various ways to power the heartmate 3 lvas.This section explains how to properly switch between power sources.This section also states that at least one system controller power cable must be connected to a power source (mpu, power module, or two heartmate 14 volt lithium-ion batteries) at all times.This section explains how to properly use the mpu and the actions to take in the event of a power failure.The heartmate 3 patient handbook section 6 "caring for the equipment" and heartmate 3 ifu section 8 "equipment storage and care" describe how to care for and clean all equipment.The heartmate 3 patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50691111
Report Number2916596-2026-2919411
Device Sequence Number9654788
Product Code DSQ
UDI-Device Identifier00813024010883
UDI-Public(01)00813024010883
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2026
Initial Report FDA Received Date09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight429 LB
Patient RaceWhite